Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Generators and relations for certain special linear groups
HTML articles powered by AMS MathViewer

by Richard G. Swan PDF
Bull. Amer. Math. Soc. 74 (1968), 576-581
    1. H. Bass, J. Milnor and J.-P. Serre, Solution of the congruence subgroup problem for SL (n ≦2), Inst. Hautes Études Sci. Publ. Math. (to appear).
  • Luigi Bianchi, Sui gruppi di sostituzioni lineari con coefficienti appartenenti a corpi quadratici immaginarĂ®, Math. Ann. 40 (1892), no. 3, 332–412 (Italian). MR 1510727, DOI 10.1007/BF01443558
  • 3. G. Humbert, Sur la réduction des formes d’Hermite dans un corps quadratique imaginaire, C. R. Acad. Sci. Paris 161 (1915), 189-196.
  • A. M. Macbeath, Groups of homeomorphisms of a simply connected space, Ann. of Math. (2) 79 (1964), 473–488. MR 160848, DOI 10.2307/1970405
  • Calvin C. Moore, Group extensions of $p$-adic and adelic linear groups, Inst. Hautes Études Sci. Publ. Math. 35 (1968), 157–222. MR 244258
  • 6. J.-P. Serre, Le problème des groupes de congruence pourSL2, (to appear).
Additional Information
  • Journal: Bull. Amer. Math. Soc. 74 (1968), 576-581
  • DOI:
  • MathSciNet review: 0224724